MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC MED REL MEDTRONIC PUERTO RICO ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 37703
Medical Device Problem Codes Battery Problem (2885); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
2022-jul-28 rtg0332903 (con): information was received from a patient who was implanted with an implantable neurostimulator (ins) for non-malignant pain.The patient reported that they are needing their ins replaced and was supposed to have replacement surgery, but surgery was postponed because the hcp needs a lead replaced before they can implant the new ins.Patient reported that their ins had died.Additional information was received from the patient on (b)(6) 2022.They reported they first noticed that the ins had died in (b)(6) 2022, and had contacted the manufacturer at that time about it.Nothing has been done yet.They don't know why the "wire" needs to be replaced.They stated their surgery on (b)(6) 2022 was postponed after they were in the surgical room and "out".The doctor decided they needed another orthopedic doctor to help with the surgery, whom the pt ended up seeing on august 30th.Patient weight was provided.
 
Additional Manufacturer Narrative
Concomitant medical products: product id: 3988nds, lot#: n24396, implanted: 2000-11-30, product type: lead.Other relevant device(s) are: product id: 3988nds, serial/lot #: (b)(4), ubd: , udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3988nds lot# n24396 serial# implanted: (b)(6) 2000 explanted: product type lead.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received.Patient reported lead wire wouldn't work with new ins.Patient reported unable to find anyone to remove device.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Rep reported the patient¿s itrel battery was implanted in (b)(6) 2013.Rep believe it went dead due to natural depletion.Patient reported their doctor said the wire was old and wouldn't work with the medtronic device so it needed to be replaced.It was located from right ankle to just below knee.Patient reported hcp didn't do an incision.Hcp looked at it and realized they couldn't do it.They gave patient meds that put them out.Patient saw pa twice before surgery.Surgery was scheduled for (b)(6) 2022 but patient is still trying to find a doctor that could do the surgery.Ins died in (b)(6) 2022 and now patient's walking is getting worse.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3988nds lot# n24396 serial# implanted: (b)(6) 2000,explanted: product type lead.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a healthcare provider (hcp) on 2023-01-25.The caller stated they need to contact a rep for a peripheral nerve stimulator that needed to be replaced.It was revealed they have a 37703 and it was confirmed that this was the device that needed replacing.Caller also stated patient may require another ins to be implanted as well.Caller stated that per medical chart, the patient has tried to have this replaced in the past and "nobody will do it".Caller also stated the medical chart does not indicate a reason for replacement other than the ins died in (b)(6) 2022.After confirming that they would contact an scs rep, caller indicated she was already aware of scs reps who she has tried to contact but has not yet heard back from them.Caller planned to reach out to them again.Caller did not provide date of when they were contacted, initially, however when called back, the caller indicated they were contacted yesterday.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key15478847
Report Number3004209178-2022-12349
Device Sequence Number5836088
Product Code LGW
UDI-Device Identifier00643169107793
UDI-Public00643169107793
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2014
Device Model Number37703
Device Catalogue Number37703
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/26/2022
10/28/2022
01/25/2023
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date10/26/2022
11/18/2022
01/26/2023
Date Device Manufactured01/30/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight86 KG